MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-SX-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a turbohawk device with a non-medtronic 6fr sheath and a 0.014 300cm nitrex wire to treat a 150mm plaque, 90% stenotic lesion in the patient¿s mid superficial femoral artery (sfa).The vessel diameter was reported as 6mm with severe tortuosity.The ifu was followed during preparation, procedure and post procedure.The vessel was not pre-dilated.It was reported that the atherectomy was performed.The physician encountered high resistance while attempting to remove the device.After 2/3 attempts, the device was removed.After inspection, it was noticed that the nosecone was detached.Attempts to retrieve it with a snare were unsuccessful so the physician decided to cage the nosecone with a self-expanding stent.The vessel was post dilated.The physician was satisfied with the angiographic results.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the nose cone detached in the mid sfa.The snare used was a non-medtronic device.A medtronic everflex stent was used to cage the detached nose cone to the vessel wall.There were no patient complications reported.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the hawkone device was returned for analysis.No ancillary device or images were received with the device.The cutter driver was not returned with the hawkone.Inspection of the hawkone revealed the distal assembly contained biological debris throughout.The distal rotating tip was detached from the assembly just distal to the flush window; the rotating tip was not returned.The tecothane remained intact.Multiple bends were noted throughout the housing, the housing was bent in a ¿c¿ shape.The inner coils at the proximal end of the device were bent and separated.The inner coils at the distal end were stretched and pulled and were protruding out from the distal end.The cutter remained attached and was approximately 2.0cm distal to the cutter window.Microscopic inspection of the guidewire lumen revealed a zipper tear throughout the assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8788596
Report Number9612164-2019-02846
Device Sequence Number2638659
Product Code MCW
UDI-Device Identifier00643169968226
UDI-Public00643169968226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Catalogue NumberTHS-SX-C
Device Lot Number0009657185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/15/2019
09/14/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date07/26/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;